It’s official: I’m in Valium withdrawal.
Note: Symptoms include fuzzy brain, and every time I re-read this thing, I find a shit-ton of typos, and I seem to be wavering back and forth between tenses. So, I’ve done the best I can with the fried brain that Valium has left me. Apologies for anything glaringly wrong.
After only 3 weeks of use, I’m full-on addicted. Which is weird because I’m not even craving more of it, let alone whoring myself out for a few hits of the “Yellow Vs”.
Note: Yellow Vs is the street name for the 5mg Valium pills. And to prove how much I’m not a Valium junkie, I had to Google “street name for Valium”.
But there I was on Monday night, feeling like I was having a heart attack. The shittiest part of it is that I was in the middle of making dinner for “Anniversary v2.0”. I felt so terrible after I so viciously poisoned Calm-ass Husband at Anniversay v1.o, that I wanted to make him another special dinner that did not cause projectile vomiting.
But apparently our anniversary dinners are cursed because, halfway through making dinner, I was sweating profusely and my heart was pounding. It felt like it was going to pound out of my chest. Then I started to feel like I felt like I was going to throw up. So I finished making dinner (because I’m a fucking trooper) and went to bed with the hopes that it would be better in the morning. By the next morning, it wasn’t, so I decided to give the good ole’ advice nurse a jingle.
Nurse: This is Nurse (name changed to protect innocent nurses), how can I help you?
Me: Hi Nurse, my heart has been beating really fast since last night. I feel like I’m having a heart attack, I think. I’ve never had one before, so I’m not sure.
Nurse: Have you ever experienced this before?
Me: Well, it’s not unusual for this to happen a little right before I’m about to get my period, and I’m on the 28th day of my cycle, so the timing is normal, but the duration is not.
Nurse: I’m sorry, my phone is cutting in and out, what did you say?
Me: I said it’s somewhat normal because I’m on the 28th day of my cycle.
Nurse: YOU’VE BEEN ON YOUR PERIOD FOR 28 DAYS?!?!
Me: No, no….but if I were, I think I could have figured out the cause of my fast heart rate on my own.
So she finally told me to come in and see my doctor and made an appointment for that morning. When I got in, a young intern of about 18 checked me in, and then the nurse overseeing her came in and told me to take off my top and bra so they could place EKG leads. She asked me if I’ve ever had an EKG and I mentioned I had one right before my breast reduction surgery.
I whipped off my top and bra and laid back while they both started placing the leads around my boobs. Before long they were commenting on how great my breast reduction scars turned out. Then it got really quiet as they were placing EKG leads/examining my boob scars. It got a little awkward, so I, being at practically near-Harvard-level genius when it comes to making awkward situations even more awkward, blurted out,
“They put my nipples back on sideways!”
Both of them froze and slowly looked down at my nipples. So I go on to say, “I still have tiny scars from when my nipples were pierced during my young and wild days and, when I woke up from surgery, the holes were vertical instead of horizontal.”
“Wow!”, they exclaimed as they both leaned in and moved my boobs to the center to look closer at my nipples. It was at that point that the doctor moved my left boob aside to listen to my heart. So I’m pretty sure I was in a 4-way girl orgy that day.
After the doctor read my EKG and further listened to my heart she assured me, “You’re fine, there is absolutely nothing wrong with your heart.”
“Ok”, I said in disbelief, “so am I just crazy? Because it feels like it’s going to pop right out of my chest.”
She took a look at the long list of medications I’ve been on since I was diagnosed with a bulging disc. “Which of these medications are you still taking?”, she asked suspiciously. I told her that I was only on the anti-inflammatory, and that I stopped taking the Valium a few days before because the pain was better.
Doctor: Did you just stop, or did you wean yourself off of the Valium?
Me: I just stopped.
Doctor: You’re not supposed to just stop, you have to wean yourself off of it.
Me: Ok, no one said anything about that; what does this have to do with my phantom heart attack?
Doctor: You’re in Valium withdrawal.
Me: WHAT? That’s a THING? I’m not even craving it. I was only on it for 3 weeks. And I researched my symptoms online and Dr. Google said that I am clearly having a heart attack.
Doctor: Your heart is fine. You’re in withdrawal. It will go away soon, but in the mean time, no chocolate, alcohol or coffee until the withdrawal is over.
Me: (muttering) Great, this withdrawal may as well fucking kill me now.
Doctor: I’m sorry?
Me: Nothing, thanks, I’m going to go home and wait to see dead babies crawl across my ceiling.
So I went home and waited for my transformation from loving wife, to Tyrone Biggoms.
But instead of Tyrone, I turned into the Hulk. Because anxiety turned into irritability, which turned into full-on rage. And lots of sweating. I was basically rage-sweating. And try as I might to relax on the couch, poor CAH’s presence was giving me what I imagine roid-rage feels like.
So CAH set about to looking up symptoms of Valium withdrawal, because they hadn’t been fully explained to me at the doctor and I assumed it would just be the racing heart.
CAH: Look, it says here that, um, extreme irritability is a symptom of Valium. So…
Me: Yeah, I’m sorry I called you a fucking dickhead earlier. It was the withdrawal talking.
CAH: I didn’t hear you call me that.
So the cautionary tale here is that, if you are ever on Valium, wean yourself off that shit.
But another takeaway here, ladies, is that you should never underestimate the value of your nipples as an icebreaker.
It’s worked for the Kardashians time..